MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC BALL HEX SCREWDRIVER 8MM; SCREWDRIVERS
Catalog Number 03.010.092
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that four (4) ball hex screwdriver 8mm and four (4) stardrive screwdriver t25/self retaining have a greasy substance on the underside of the instruments.All eight (8) instruments are from two (2) different sterile trays of ex retrograde antegrade femoral nail instruments and two (2) different sterile trays of ex tibial nail instruments.Instruments have been removed from circulation.No patient involvement was reported.This report is for one (1) ball hex screwdriver 8mm.This is report 5 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: dhr review was completed.Part no.: 03.010.092, lot no.: 3053706, manufacturing location: (b)(4), release to warehouse date: 17.Dec.2008.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would customer quality conducted an investigation of the returned device.The ball hexagonal screwdriver, 8mm (03.010.092) is noted in multiple system technique guides including: titanium cannulated adolescent lateral entry femoral nail expert nailing, titanium cannulated laterial entry femoral nail and titainium cannulated tibial nail ¿ expert.In each instance the device is available to assemble the insertion construct including attaching the connecting screw to the nail and mounting the aiming arm.The following investigation flow was performed: visual (appearance not as expected).The returned device was examined and the complaint condition was unable to be confirmed as no coating was noted on the device¿s handle upon receipt.Whether or not the complaint condition as able to be replicated is not applicable.The device was sterilized prior to receipt which appears to have removed the substance.Relevant drawings for the returned device were reviewed (both current revision and from the time of manufacture): top-level.The design, materials and finishing processes were found to be appropriate for the intended use of this device.A device history review, including material and hardness reviews, was performed for the returned instrument¿s lot number and no mrrs, ncrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Date device returned to manufacturer subject device has been received; no conclusions could be drawn as the device is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7384908
Report Number2939274-2018-51345
Device Sequence Number16492246
Product Code HXX
UDI-Device Identifier10886982067630
UDI-Public(01)10886982067630(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.092
Device Lot Number3053706
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer05/02/2018
05/24/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/22/2018
05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1